Adjustment of bartlett type to hotelling’s T 2-statistic under elliptical distributions

Research output: Contribution to journalArticle


Hotellling's T2 is Bartlett adjustable for its null distribution under normality since the statistic is a function of the likelihood ratio statistic which is Bartlett adjustable. The asymptotic expansion for the null distribution of Hotelling’s T2 under elliptical distributions, however, does not, in general, satisfy the well-known condition under which the statistic is adjustable. This paper shows that a quadratic function of T2 achieves the Bartlett adjustment. The relevant order of approximation is expressed as a monotone function.

Original languageEnglish
Pages (from-to)91-96
Number of pages6
JournalAmerican Journal of Mathematical and Management Sciences
Issue number1-2
Publication statusPublished - 1 Jan 1997



  • Asymptotic distribution
  • Asymptotic expansion
  • Bartlett adjustment
  • Elliptical distribution
  • Hotelling’s T–statistic
  • Likelihood ratio test statistic

Cite this